Algebra i Analiz
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra i Analiz:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra i Analiz, 2014, Volume 26, Issue 4, Pages 129–147 (Mi aa1393)  

This article is cited in 1 scientific paper (total in 1 paper)

Research Papers

Congruence properties of induced representations and their applications

D. Mayera, A. Momenib, A. Venkovc

a TU Clausthal, 38678 Clausthal-Zellerfeld
b Institute of Theoretical Physics, TU Clausthal, 38678 Clausthal-Zellerfeld
c Institute for Mathematics and Centre for Quantum Geometry (QGM), University of Aarhus, 8000 Aarhus C

Abstract: Congruence properties of the representations $U_\alpha:=U^{\mathrm{PSL}(2,\mathbb Z)}_{\chi_\alpha}$ are studied for the projective modular group $\mathrm{PSL}(2,\mathbb Z)$ induced by a family $\chi_\alpha$ of characters for the Hecke congruence subgroup $\Gamma_0(4)$, basically introduced by A. Selberg. The interest in the representations $U_\alpha$ stems from their presence in the transfer operator approach to Selberg's zeta function for this Fuchsian group and the character $\chi_\alpha$. Hence, the location of the nontrivial zeros of this function and therefore also the spectral properties of the corresponding automorphic Laplace–Beltrami operator $\Delta_{\Gamma,\chi_\alpha}$ are closely related to their congruence properties. Even if, as expected, these properties of the $U_\alpha$ are easily shown to be equivalent to those well-known for the characters $\chi_\alpha$, surprisingly, both the congruence and the noncongruence groups determined by their kernels are quite different: those determined by $\chi_\alpha$ are character groups of type I of the group $\Gamma_0(4)$, whereas those determined by $U_\alpha$ are character groups of the same kind for $\Gamma(4)$. Furthermore, unlike infinitely many of the groups $\ker\chi_\alpha$, whose noncongruence properties follow simply from Zograf's geometric method together with Selberg's lower bound for the lowest nonvanishing eigenvalue of the automorphic Laplacian, such arguments do not apply to the groups $\ker U_\alpha$, for the reason that they can have arbitrary genus $g\geq0$, unlike the groups $\ker\chi_\alpha$, which all have genus $g=0$.

Keywords: Selberg's character, induced representation, congruence character, congruence representation.

Full text: PDF file (247 kB)
References: PDF file   HTML file

English version:
St. Petersburg Mathematical Journal, 2015, 26:4, 593–606

Bibliographic databases:

Received: 27.05.2013
Language:

Citation: D. Mayer, A. Momeni, A. Venkov, “Congruence properties of induced representations and their applications”, Algebra i Analiz, 26:4 (2014), 129–147; St. Petersburg Math. J., 26:4 (2015), 593–606

Citation in format AMSBIB
\Bibitem{MayMomVen14}
\by D.~Mayer, A.~Momeni, A.~Venkov
\paper Congruence properties of induced representations and their applications
\jour Algebra i Analiz
\yr 2014
\vol 26
\issue 4
\pages 129--147
\mathnet{http://mi.mathnet.ru/aa1393}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3289187}
\elib{https://elibrary.ru/item.asp?id=22834095}
\transl
\jour St. Petersburg Math. J.
\yr 2015
\vol 26
\issue 4
\pages 593--606
\crossref{https://doi.org/10.1090/spmj/1352}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000357044000004}
\elib{https://elibrary.ru/item.asp?id=24813370}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84931360059}


Linking options:
  • http://mi.mathnet.ru/eng/aa1393
  • http://mi.mathnet.ru/eng/aa/v26/i4/p129

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. R. Sahin, “Some results on Hecke and extended Hecke groups”, Turk. J. Math., 42:2 (2018), 621–632  crossref  mathscinet  isi  scopus
  • Алгебра и анализ St. Petersburg Mathematical Journal
    Number of views:
    This page:231
    Full text:73
    References:12
    First page:15

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022